Hmmm, suggest you read the thread before throwing out possible bone marrow disorders, lol.
He said clearly “Doc wants me to stop TRT”.
OP: I suggest you give blood again. If you are concerned about the 5 week thing, then get them to pullout a pint, spin off the RBCs and put the plasma back in.
He has polycythemia which must be explained and treated. It is not safe to walk around with a high hgb. such as he has. His primary doctor is rightly concerned.
Sure, he is on TRT. Maybe I should have been clearer and asked him if he is supplementing his TRT with other anabolic steroids his doctor doesn’t know about. That is the what I was getting at and that could well explain his condition.
In the absence of an easy explanation he will need a work-up that includes looking at bone marrow function. The main point I am making is that the seriousness of his present condition requires something be done. I will go further and state that if I was in his shoes I would have a unit of blood drawn off today and another two or three days later. I would not bother with the expense and risk of re-infusing the plasma. The object is to get the hematocrit down into the normal range to lessen the risk of abnormal blood clotting.